Hail, Haskell
- When
- August 31, 3:29 AM CST
- Where
- Haskell County, 11.05 mi NNE of Tice
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 37.670, -100.650
An early morning thunderstorm produced near severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An early morning thunderstorm produced near severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 31, 3:02 AM CST, 27 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 402 AM CDT Sat Aug 31 2019 ...Updated short and long term discussion... .SHORT TERM...(Today and tonight) Issued at 400 AM CDT Sat Aug 31 2019 An area of showers and thunderstorms was developing across southwest Kansas early this morning while another area was moving into and developing across northwest and north central Kansas. This convection was being forced in part by warm advection along a low level jet and the approach of a weak upper level disturbance out of Colorado. CAMs have been hinting at this scenario for the past several runs, albeit it with slightly different areal patterns. At any rate, will increase pops across central and eastern parts of the forecast area through the early to mid morning hours before the storms exit the area to the east and southeast. Once the upper wave moves past, we should be relatively storm free across central and southwest Kansas this afternoon into the evening hours. Low cloudiness is overspreading the area early this morning. There is some uncertainty as to how long the cloudiness will linger and this could result in a cooler day than is currently forecast. Given that we don't have a frontal boundary and significantly cooler airmass moving into the area, think that the cloudiness should gradually lift and scatter out by this afternoon with highs back into the 80s in most areas. For tonight, kept a slight chance for thunderstorms going as the models show the low level jet increasing once again. .LONG TERM...(Sunday through Friday) Issued at 400 AM CDT Sat Aug 31 2019 By Sunday, the upper level disturbance moves into the Great Lakes and Ohio Valley while upper level high pressure over the Four Corners region gradually builds east toward the central Plains. This will give western Kansas a few dry days with temperatures back up into the 90s. On Tuesday into Tuesday night, a strong upper level wave drops out of southwest Canada into the Upper Midwest. This will force a cold front south into Kansas late Tuesday afternoon and evening. This will bring at least a slight chance for thunderstorms to the area Tuesday night, along with a slight cool down through the middle part of next week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1211 AM CDT Sat Aug 31 2019 Isolated showers and thunderstorms over southwest Kansas at midnight will increase in coverage through the early morning hours as a weak upper disturbance moves out of Wyoming and northern Colorado over the the central Plains. Will carry VCTS for a period of several hours at most terminals for this. Thunderstorms should be moving out of the region by 14-15z. MVFR to IFR stratus is also expected to develop through the early morning hours and then lift and scatter out by the late morning to early afternoon hours on Saturday. && .PRELIMINARY POINT TEMPS/POPS... DDC 82 65 92 70 / 50 20 0 0 GCK 84 63 93 67 / 30 0 0 0 EHA 89 63 93 66 / 20 10 0 0 LBL 86 65 93 68 / 20 10 0 0 HYS 79 63 86 68 / 60 10 0 0 P28 83 66 91 70 / 50 20 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Gerard
Hazardous Weather Outlook National Weather Service Dodge City KS 500 AM CDT Fri Aug 30 2019 KSZ030-031-043>046-061>066-074>081-084>090-311000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 500 AM CDT Fri Aug 30 2019 /400 AM MDT Fri Aug 30 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Special Weather Statement National Weather Service Dodge City KS 1157 PM CDT Fri Aug 30 2019 KSZ076-085-086-310545- Seward KS-Stevens KS-Haskell KS- 1157 PM CDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEWARD... NORTHEASTERN STEVENS AND SOUTH CENTRAL HASKELL COUNTIES UNTIL 1245 AM CDT... At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm near Cave, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Moscow and Cave. LAT...LON 3735 10125 3743 10090 3727 10074 3719 10117 TIME...MOT...LOC 0456Z 247DEG 13KT 3730 10113 GERARD
Special Weather Statement National Weather Service Dodge City KS 324 AM CDT Sat Aug 31 2019 KSZ077-310915- Gray KS- 324 AM CDT Sat Aug 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAY COUNTY UNTIL 415 AM CDT... At 324 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Montezuma, moving east at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... Cimarron, Montezuma, Ensign and The Haggard Elev. LAT...LON 3761 10061 3777 10063 3787 10029 3758 10022 TIME...MOT...LOC 0824Z 258DEG 16KT 3770 10055 FINCH
The Dodge City radar (KDDC), 61 km away, was scanning. The volume nearest the first event began at 09:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854320.